Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 192, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 3:09 PM CDT for Attala County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 3:09 PM CDT (20:09 UTC)
- Expired
- Apr 4, 2001, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Attala County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 11:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 042009 SVRJAN MSC007-042045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 345 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF KOSCIUSKO...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL ATTALA COUNTY HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. LAT...LON 3308 8932 3308 8961 3294 8961 3293 8932
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:07 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 11:07 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1107 AM CDT WED APR 4 2001 UPDATED FOR NEW SEVERE THUNDERSTORM WATCH AND TO ADD SEVERE WORDING TO ALL EASTERN ZONES. VERY STEEP LAPSE RATES AND INCREASING HEAT/MOISTURE WILL LEAD TO VERY UNSTABLE AIRMASS WITH CAPES ON THE ORDER OF 4000 TO 5000 J/KG OVER MOST OF AREA THIS AFTERNOON. QUESTION IS HOW MUCH WILL MID LEVEL WARMING FROM THE WEST INDUCE CAPPING ACROSS AREA. TIER OF ZONES FROM GLH TO JAN TO HBG COULD GET QUITE ACTIVE IF CAP DOES NOT SUPPRESS ACTIVITY. WILL BE DOING AN 18Z SPECIAL UPPER AIR RELEASE PER COORDINATION WITH SPC AND WILL REEVALUATE SITUATION AT THAT POINT. .PRELIM NUMBERS J$AN 82/65/84/63 4300 MEI 83/65/86/62 5300 .JAN... MS...NONE. LA...NONE. AR...NONE. 08
In the hours before
Local storm report, Apr 4, 9:17 AM CDT, 5 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0645 AM 5 S ENTERPRISE MS WIND DAMAGE
04/04/01 CLARKE TREES DOWN ON
INTERSTATE 59
0712 AM MC ADAMS MS 0.75 INCH HAIL
04/04/01 ATTALA REPORTED BY CD
0733 AM SINGLETON MS 1.75 INCH HAIL
04/04/01 LEAKE REPORTED BY CD
0750 AM 10 E CARTHAGE MS 1.00 INCH HAIL
04/04/01 LEAKE
0755 AM HOPE MS 1.00 INCH HAIL
04/04/01 NESHOBA REPORTED BY CD
0915 AM 2 S PHILADELPHIA MS 0.75 INCH HAIL
04/04/01 NESHOBA REPORTED BY CDLocal storm report, Apr 4, 10:18 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0935 AM UNION MS 0.75 INCH HAIL
04/04/01 NEWTON REPORTED BY SO
0955 AM DUFFEE MS 0.75 INCH HAIL
04/04/01 NEWTON REPORTED BY SO
1011 AM MERIDIAN MS 0.75 INCH HAIL
04/04/01 LAUDERDALE
1011 AM MERIDIAN MS FLOOD
04/04/01 LAUDERDALE NUMEROUS
INTERSECTIONS
FLOODED...SOME WITH
ONE FOOT OF WATERSpecial weather statement, Apr 4, 11:10 AM CDT, 3 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED TODAY AND EARLY TONIGHT. ...FLOODING... LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE OVER EAST CENTRAL MISSISSIPPI...GENERALLY EAST OF A KOSCIUSKO TO RALEIGH LINE AND SOUTH OF A KOSCIUSKO TO MACON LINE...INTO THE AFTERNOON HOURS. THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL TRAIN OVER THE SAME AREAS THROUGH MID AFTERNOON...PRODUCING LOCALIZED FLOODING OF LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 4, 11:47 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1147 AM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0830 AM MERIDIAN MS 0.75 INCH HAIL
04/04/01 LAUDERDALE
0900 AM MERIDIAN MS 0.75 INCH HAIL
04/04/01 LAUDERDALE
1110 AM 8 E LOUISVILLE MS 0.75 INCH HAIL
04/04/01 WINSTON REPORTED BY CD OFFICE
1125 AM BROOKSVILLE MS 1.00 INCH HAIL
04/04/01 NOXUBEEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:54 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Newton | 36 min |
| Apr 4, 6:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 4, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 25 min |
| Apr 4, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 23 min |
| Apr 4, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Apr 4, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 28 min |
| Apr 4, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 18 min |
| Apr 4, 7:21 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 24 min |
| Apr 4, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Apr 4, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 28 min |
| Apr 4, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 25 min |
| Apr 4, 8:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 32 min |
| Apr 4, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 20 min |
| Apr 4, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Apr 4, 8:40 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 50 min |
| Apr 4, 8:44 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Apr 4, 8:58 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 47 min |
| Apr 4, 9:11 AM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Apr 4, 9:25 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 10:00 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Apr 4, 10:16 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Apr 4, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 17 min |
| Apr 4, 10:44 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Apr 4, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Apr 4, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Apr 4, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 19 min |
| Apr 4, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Apr 4, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 17 min |
| Apr 4, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 46 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 51 min |
| Apr 4, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 47 min |
| Apr 4, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 30 min |
| Apr 4, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Apr 4, 3:12 PM CDT | Flash Flood Warning | JAN | Attala | 78 min |
| Apr 4, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 59 min |
| Apr 4, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Apr 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 4, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 4:31 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Apr 4, 4:32 PM CDT | Flash Flood Warning | JAN | Neshoba | 118 min |
| Apr 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 33 min |
| Apr 4, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Apr 4, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Apr 4, 5:15 PM CDT | Flash Flood Warning | JAN | Leake | 2 hr |
| Apr 4, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Apr 4, 5:40 PM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Apr 4, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Apr 4, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Apr 4, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Apr 4, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 6:28 PM CDT | Flash Flood Warning | JAN | Attala, Neshoba | 3 hr |
| Apr 4, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| Apr 4, 6:46 PM CDT | Flash Flood Warning | JAN | Lauderdale | 119 min |
| Apr 4, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.